MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA LRS PLATELET PLASM RBC AUTOP

TERUMO BCT TRIMA ACCEL; TRIMA LRS PLATELET PLASM RBC AUTOP
Model Number 80410
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 01/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that a patient had an allergic transfusion reaction after they were transfused with platelet products collected on trima.The product was collected on (b)(6) 2023 (pas), and transfused on (b)(6) 2023.Patient information and outcome are not available at this time.The set is not available for return for evaluation.
 
Additional Manufacturer Narrative
Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, e.1, h.6 and h.10.Investigation: a disposable complaint history search was performed for this lot and found no reports for similar issues on this lot.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.According to the aabb circular of information for the use of human blood components (revised 2017), allergic reactions frequently occur (ie, 1-3% of plasma-containing components) as mild or self-limiting urticaria or wheezing that usually respond to antihistamines.More severe manifestations, including respiratory and cardiovascular symptoms, are more consistent with anaphylactoid/anaphylactic reactions and may require more aggressive therapy.No laboratory procedures are available to predict these reactions.Anaphylactic reactions, characterized by hypotension, tachycardia, nausea, vomiting and/or diarrhea, abdominal pain, severe dyspnea, pulmonary and/or laryngeal edema, and bronchospasm and/or laryngospasm, are rare (<10/100,000 transfused units) but dangerous complications requiring immediate treatment with epinephrine.While these reactions have been reported in iga-deficient patients with anti-iga antibodies and patients with haptoglobin deficiency, most reactions are idiosyncratic and not associated with a specific serum protein deficiency, polymorphism, or identifiable cause.Root cause: a root cause assessment was performed for the allergic reactions.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: * hypersensitivity to the ethylene oxide used to sterilize the disposable set.* hypersensitivity to the components inside the disposable set.* anaphylactic reactions have been reported in iga-deficient patients with anti-iga antibodies and patients with haptoglobin deficiency, most reactions are idiosyncratic and not associated with a specific serum protein deficiency, polymorphism, or identifiable cause.* immediate hypersensitivity reaction via production of ige antibodies in response to allergens in the transfused product.* passive sensitization via passive transfer of donor allergens or donor antibodies (e.G.Allergen-specific ige); transient allergic sensitivity to allergens.
 
Event or Problem Description
The customer reported that a patient had an allergic transfusion reaction after they were transfused with platelet products collected on trima.The product was collected on (b)(6) 2023 (pas), and transfused on (b)(6) 2023.The customer declined to provide procedural details, patient information, and patient outcome.The set is not available for return for evaluation.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA LRS PLATELET PLASM RBC AUTOP
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key16599407
Report Number1722028-2023-00116
Device Sequence Number11158935
Product Code GKT
UDI-Device Identifier05020583804104
UDI-Public05020583804104
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2024
Device Model Number80410
Device Catalogue Number80410
Device Lot Number2204283230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown